Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 58, NWS Cleveland, OH

September 8, 2012

NWS Cleveland, OH issued this small craft advisory at Sep 8, 2012, 10:33 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2012, 10:33 PM EDT (02:33 UTC)
Expired
Sep 9, 2012, 4:00 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WHUS71 KCLE 090233
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1033 PM EDT SAT SEP 8 2012

LEZ144>149-090800-
/O.NEW.KCLE.SC.Y.0058.120909T0233Z-120909T0800Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1033 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM SUNDAY FROM THE
ISLANDS TO RIPLEY NEW YORK.

* WINDS AND WAVES: WEST TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL
  DECREASE TO 5 TO 15 KNOTS OVERNIGHT. 3 TO 6 FOOT WAVES WILL
  SUBSIDE TO 1 TO 4 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THE SMALL CRAFT ADVISORY.

&&

$$
1 follow-up statement
433 
WHUS71 KCLE 090817
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
417 AM EDT SUN SEP 9 2012

LEZ144>148-091400-
/O.EXP.KCLE.SC.Y.0058.000000T0000Z-120909T0800Z/
/O.NEW.KCLE.SC.Y.0059.120909T0817Z-120909T1400Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-
417 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS AND WAVES: WEST WINDS OF 10 TO 15 KNOTS WILL CONTINUE TO
  DIMINISH THIS MORNING. RESIDUAL 3 TO 5 FOOT WAVES WILL SUBSIDE
  TO 1 TO 3 FEET BY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ149-090930-
/O.EXP.KCLE.SC.Y.0058.000000T0000Z-120909T0800Z/
CONNEAUT OH TO RIPLEY NY-
417 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

OUDEMAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 9:36 PM EDT, 57 minutes earlier.

Area forecast discussion, Sep 8, 9:36 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
936 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER OVER THE AREA THROUGH SUNDAY.
HIGH PRESSURE WILL THEN BUILD EAST ACROSS THE REGION THROUGH THE
MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WATER VAPOR SHOWING VORT MAX CONTINUING TO APPROACH THE REGION FOR
THE OVERNIGHT PERIOD...BUT LATEST ANALYSIS ALSO SHOWING A WEAK
TROUGH MOVING ACROSS MICHIGAN AND OVER LAKE ERIE EARLY TONIGHT. LATEST
RADAR SHOWING IMPACTS OF THIS WEAK SFC TROUGH WITH SOME SHOWERS
DEVELOPING OVER CENTRAL LAKE ERIE AS OF 0130Z. INCREASED POPS
TOWARD 50 PERCENT FOR COVERAGE ACROSS NE OH/NW PA FOR THE
OVERNIGHT AS WELL AS SPED UP TIMING OF SHRA INTO THE AREA WITH
THESE TWO ITEMS CAUSING SHOWERS THROUGH THE OVERNIGHT. THERE MAY
BE A BREAK OF ACTIVITY FOR A BRIEF PERIOD WITH ADDITIONAL
ACTIVITY DEVELOPING LATER OVERNIGHT. ONLY MINOR ADJUSTMENTS TO
HOURLY TEMPS BUT LEFT MINS ALONE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
UPPER LEVEL COLD POOL WILL SHIFT EAST OF THE AREA DURING THE
AFTERNOON ON SUNDAY. WEAK INSTABILITY AND MOISTURE ASSOCIATED WITH
THIS FEATURE MAY BE ENOUGH TO YIELD SCATTERED SHOWERS ALTHOUGH
THE OVERALL SUBSIDENCE BEHIND THE TROUGH AXIS SHOULD PREVENT US
FROM SEEING ANY THUNDERSTORMS. THE EXCEPTION TO THIS IS OVER LAKE
ERIE WHERE LOCALLY HIGHER MOISTURE AND CONVERGENCE COULD RESULT IN
AN ISOLATED THUNDERSTORM. TEMPERATURES WILL BE COOL AGAIN GIVEN
THE CLOUD COVER WITH HIGHS IN THE LOW 70S WEST AND UPPER 60S EAST.
SHOWERS WILL DISSIPATE QUICKLY ON SUNDAY NIGHT AS EVEN THE LOW
LEVEL MOISTURE DRIES OUT TOO MUCH FOR LAKE EFFECT TO CONTINUE AND
HAVE REMOVED THE LOW CHANCE OF SHOWERS FROM THE FORECAST AFTER
ABOUT 10 PM SUNDAY NIGHT.

HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION DURING THE EARLY
PART OF THE WEEK AS THE UPPER LEVEL RIDGE BUILDS OVERHEAD. LIGHT
NORTHERLY FLOW OFF THE LAKE WILL CONTINUE INTO MONDAY AND A HEALTHY
CU DECK ACROSS THE EASTERN HALF OF THE FORECAST AREA IS EXPECTED. THE
WARMING TREND WILL GET UNDERWAY ON TUESDAY AS THE AIRMASS MODERATES
WITH NEARLY FULL SUN AND TEMPERATURES CLIMBING BACK TO NEAR NORMAL
VALUES IN THE LOW TO MID 70S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BE OVER THE LOCAL AREA AT THE START OF THE LONG
TERM PERIOD.  THE SURFACE RIDGE WILL BE JUST EAST OF THE AREA ON
WEDNESDAY WHICH WILL ALLOW WARMER SOUTH TO SOUTHWEST WINDS TO
RETURN TO THE LOCAL AREA.  THIS WILL PUSH HIGH TEMPS ABOVE 80
DEGREES BOTH WEDNESDAY AND THURSDAY.  THE NEW GUIDANCE CONTINUES TO
SHOW A COLD FRONT MOVING EAST ACROSS THE REGION ON FRIDAY.  THE
MODELS HAVE BEEN SLOWING THIS FEATURE DOWN AND IT NOW APPEARS THAT
THE BEST CHANCES FOR SHOWERS AND STORMS WILL COME FRIDAY AFTERNOON
AND EVENING.  SOME COLD AIR ADVECTION SHOWERS WILL BE POSSIBLE ON
SATURDAY.  TEMPERATURES WILL BE SEASONABLE BY THE END OF THE
PERIOD.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
A WEAK TROUGH WAS CROSSING THE AREA THIS EVENING AND A SHOWER OR
SPRINKLE IS POSSIBLE OFF OF LAKE ERIE ACROSS EXTREME NE OH/NW PA.
ELSEWHERE THERE WILL BE PATCHES OF MID CLOUDS UNTIL A STRONGER
SHORT WAVE FROM THE UPPER MIDWEST REACHES THE AREA EARLY SUNDAY
MORNING. USED "VICINITY" TO INDICATE THE SHOWERS EARLY SUNDAY
MORNING INTO SUNDAY AFTERNOON WITH A "TEMPO" FORECAST FOR SHOWERS
ACROSS NE OH/NW PA DOWNWIND OF LAKE ERIE WHERE THE FLOW OFF THE
LAKE WILL ENHANCE THE SHOWERS FOR A WHILE. VFR EXCEPT IN THE
VICINITY OF ANY SHOWERS.

.OUTLOOK...VFR.

&&

.MARINE...
AS EXPECTED WINDS HAVE COME DOWN QUICKLY.  HAVE CANCELLED THE
REMAINING GALE WARNING AND HAVE REPLACED IT WITH A SMALL CRAFT.  THE
EVENING CREW SHOULD BE ABLE TO REMOVE THAT AS WELL.  A TROUGH IS
STILL EXPECTED TO MOVE SOUTH ACROSS THE LAKE ON SUNDAY.  WINDS WILL
BECOME NW TO NW BEHIND THIS FEATURE.  WILL HAVE TO BE ON THE LOOKOUT
FOR WATERSPOUTS WITH ANY SHOWERS THAT DEVELOP WITH THE TROUGH.
SPEEDS WILL INCREASE SOME SUNDAY NIGHT AND MAY NEED ANOTHER SMALL
CRAFT AT THAT TIME.  NORTHERLY FLOW WILL CONTINUE TILL A SURFACE
RIDGE CROSSES THE LAKE SOMETIME EARLY TUESDAY.  SOUTH TO SOUTHWEST
FLOW WILL THEN CONTINUE THROUGH THE END OF THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     LEZ142>149.

&&

SYNOPSIS...KEC
NEAR TERM...ABE
SHORT TERM...KEC
LONG TERM...KUBINA
AVIATION...KOSARIK
MARINE...KUBINA
Hazardous weather outlook, Sep 8, 3:56 PM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
356 PM EDT SAT SEP 8 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-092000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
356 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-092000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
356 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 1:04 AM EDTAreal Flood WarningCLELake6 hr
Sep 9, 4:17 AM EDTSmall Craft AdvisoryCLE4 hr

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.